Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 1, NWS Detroit, MI

June 17, 2022Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Jun 17, 2022, 9:51 PM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Jun 18, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2022, 9:51 PM EDT (01:51 UTC)
In effect from
Jun 18, 2022, 8:00 AM EDT
Expired
Jun 18, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2022-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2022-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WHUS43 KDTX 180151
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
951 PM EDT Fri Jun 17 2022

MIZ049-055-063-181000-
/O.NEW.KDTX.BH.S.0001.220618T1200Z-220619T0200Z/
Huron-Sanilac-St. Clair-
951 PM EDT Fri Jun 17 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT...High wave action and dangerous swimming conditions
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...From 8 AM EDT Saturday through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Winds are favorable for the possibility of
  longshore currents in Sanilac and St. Clair Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

ST

$$
3 follow-up statements
363 
WHUS43 KDTX 180757
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
357 AM EDT Sat Jun 18 2022

MIZ049-055-063-182015-
/O.CON.KDTX.BH.S.0001.220618T1200Z-220619T0200Z/
Huron-Sanilac-St. Clair-
357 AM EDT Sat Jun 18 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High wave action and dangerous swimming conditions 
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
312 
WHUS43 KDTX 181942
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
342 PM EDT Sat Jun 18 2022

MIZ049-055-063-190000-
/O.EXT.KDTX.BH.S.0001.000000T0000Z-220619T0000Z/
Huron-Sanilac-St. Clair-
342 PM EDT Sat Jun 18 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action and dangerous swimming conditions 
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

MV
939 
WHUS43 KDTX 182354
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
754 PM EDT Sat Jun 18 2022

MIZ049-055-063-190100-
/O.EXP.KDTX.BH.S.0001.000000T0000Z-220619T0000Z/
Huron-Sanilac-St. Clair-
754 PM EDT Sat Jun 18 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

Loss of daylight coupled with decreasing wave heights this 
evening has allowed for hazardous swim conditions to subside. 
Thus, the Beach Hazards Statement will be allowed to expire at 8 
PM. 

$$

MV

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 7:03 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 17, 7:03 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
703 PM EDT Fri Jun 17 2022

.AVIATION...

Northwest wind gusting around 30 knots has been the highlight of
otherwise benign aviation conditions today. The gusts will ease back
with sunset but still hang around 20 knots during the evening in the
gradient flow associated with a reinforcing shot of cool air. This
also leads to some veering in direction toward due north overnight
which maintains potential for clouds to make it down across Lake
Huron from northern Ontario. The western fringe could brush the SE
MI terminal corridor as high pressure also builds down into the
western Great Lakes by morning. A fresh influx of dry air on
continued moderate northerly wind then takes over for clear sky
through the day Saturday.

.DTW THRESHOLD PROBABILITIES...

* None.

&&

.PREV DISCUSSION...
Issued at 354 PM EDT Fri Jun 17 2022

DISCUSSION...

Upper level trough has continued its eastward track across Canada
and is now building southward across the eastern US. Very nice
tightly wound closed low can be seen on water vapor imagery over
western Quebec which will drift southeast opening the door for the
southward expansion of the trough. Meanwhile, the ridge over the
central conus continues to amplify heading into the weekend with
next round of above normal heat building up through the Plains today
and Saturday.  Currently, lower MI sits under the northwest flow
upper level jet separating these two features, with heights
beginning to rise through the weekend with much warmer temperatures
on track for next week.

First things first, the trough is still in control over the region
with the next cold front will drop through the easterly lakes this
evening. The front is currently over northern Lower and is only able
to produce a broken cloud field due to amount of dry air that's been
funneling into the region the last day or so. Temperatures are about
10 degrees cooler behind the front with a further dip in dewpoints
as well. We expect a dry fropa this evening with just a few hours of
winds perking up while becoming more northerly tonight. Nice thermal
trough associated with the front will bring single digit (C) 850mb
temps to the region which will persist through Saturday. This will
make for a much cooler weekend where highs only get into the 70s and
low get into the low 50s or upper 40s.

Upper ridge slides east starting Sunday which start the next warm
up. Models are keeping with bringing a chance of showers and
thunderstorms Sunday night into Monday as the warm front slides
northeast through the region. Strong Fgen and Isentropic ascent
along with a possible weak shortwave rounding the nose of the ridge
will be responsible for this. This has been forecast for a couple
days now with the only change being a slightly later timing more
Sunday night than Sunday daytime now. Slight rises in heights will
allow temps to increase slightly over Saturday getting back to the
mid-upper 70s.

Long term story is still the heat. The ridge will build across the
region before getting flattened by some stronger waves lifting up
into Canada. Though flattened, the jet will still be north of the
Great Lakes keeping us on the warm side. So expectations are for a
couple 90 degree days with the amplified ridge Tuesday and Wednesday
with upper 80s most of the rest of the week.

MARINE...

Winds continue to shift to northerly with the passage of a cold
front this afternoon bringing in colder air and higher mixing
heights. Wind gusts around 25-30 knots are already being observed in
some nearshore zones with the strongest gusts expected later
tonight. Thus, a Small Craft Advisory remains in effect for Saginaw
Bay and Lake St. Clair through Saturday morning and nearshore Lake
Huron through Saturday afternoon. The later end time for Lake Huron
nearshore zones is to account for elevated wave heights due to
northerly flow. Isolated gusts to gales are possible over southern
Lake Huron through 03Z (11 PM EDT) however any gusts would be
sporadic in nature, precluding the issuance of a short-fused Gale
Warning. Winds will calm to finish the weekend as an area of high
pressure moves into the Great Lakes. Our next chance of rain and
storms is Sunday night into Monday ahead of a warm front.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.

Lake Huron...Small Craft Advisory until 10 AM EDT Saturday for LHZ421-422.

     Small Craft Advisory until 4 PM EDT Saturday for LHZ441>443.

Lake St Clair...Small Craft Advisory until 10 AM EDT Saturday for LCZ460.

Michigan waters of Lake Erie...NONE.

&&

AVIATION.....BT
DISCUSSION...DRK
MARINE.......ST

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 17, 4:06 AM EDT, 17 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
406 AM EDT Fri Jun 17 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-180815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
406 AM EDT Fri Jun 17 2022

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another heat wave appears likely early next week with temperatures
well into the 90s on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
406 AM EDT Fri Jun 17 2022

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron, and Lake St Clair.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the nearshore waters of Lake
Huron and Lake St. Clair. See the latest marine weather message for
details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The Small Craft Advisory continues into Saturday. See the latest
marine weather message for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

TF

Nearby

Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.